MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS45017
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Headache (1880); Obstruction/Occlusion (2422)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device remains implanted in the patient.
 
Event or Problem Description
It was reported that the subject flow diverter was successfully implanted in a patient with aneurysm (4.95x3.04, neck 3,69) at right internal carotid artery-ophthalmic (c6 segment) with parent artery stenosis 0-25% on (b)(6) 2023.On (b)(6) 2023, the patient reports adverse event ae2 intermittent headaches which are manageable with over the counter otc tylenol.Patient denies dizziness, change in vision, n/v, weakness or seizures.No treatment required, ae not recovered/not resolved.This adverse event is possibly related to study device, underlying condition or disease and not related to study procedure, dapt, other stryker devices, disease under study.No other information is available.
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.Due to the automated mes system (manufacturing execution system) there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based on the information provided in the complaint indicated the patient¿s headache has currently not been recovered/not been resolved.Total procedure duration was 55 mins.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the as reported 'patient headache serious' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the subject flow diverter was successfully implanted in a patient with aneurysm (4.95x3.04, neck 3,69) at right internal carotid artery-ophthalmic (c6 segment) with parent artery stenosis 0-25% on (b)(6) 2023.On (b)(6) 2023, the patient reports adverse event ae2 intermittent headaches which are manageable with over-the-counter otc tylenol.Patient denies dizziness, change in vision, n/v, weakness or seizures.No treatment required; ae not recovered/not resolved.This adverse event is possibly related to study device, underlying condition or disease and not related to study procedure, dapt, other stryker devices, disease under study.No other information is available.Update: additional information received 28 aug 2024 stated that the patient presented for elective digital subtraction angiography (dsa) on (b)(6) 2024 for early surveillance.It was found that the patient had inferior m2 division occlusion manifesting as right (rt) arm sensory loss and neglect with national institute of health stroke scale (nihss) of 3, peri-procedural during dsa, stroke code was called and (computed tomography) cth was obtained which was unremarkable, patient deemed candidate for tenecteplase (tnk) due to dominant arm sensory loss and neglect with nihss 3.Tnk was administered at 0214 pm on (b)(6).Post tnk nihss 1.Patient recovered on the same day and was released from the hospital (b)(6) 2024.Per imr review, this ae is possibly related to the subject study device, underlying condition or disease and causally related to the study procedure.
 
Additional Manufacturer Narrative
B5 executive summary - updated.B2 outcomes attributed to ae - updated.F10 / h6 health effect - clinical code - updated.F10 / h6 health effect - impact code - updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not conducted due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based on the information provided in the complaint indicated the patient¿s headache has currently not been recovered/not been resolved.Total procedure duration was 55 mins.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment and does not require escalation to senior management.An assignable cause of anticipated procedural complication will be assigned to the reported defects ¿patient headache serious¿, ¿patient stroke¿ and ¿patient vessel occlusion¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.

Brand Name
SURPASS EVOLVE 4.5MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18303256
Report Number3008881809-2023-00575
Device Sequence Number6151692
Product Code OUT
UDI-Device Identifier07613327386639
UDI-Public07613327386639
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberFDS45017
Device Lot Number22510189
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer01/04/2024
08/27/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/19/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age57 YR
Patient SexFemale